The Annals of Probability
- Ann. Probab.
- Volume 9, Number 3 (1981), 498-503.
The Geometric Programming Dual to the Extinction Probability Problem in Simple Branching Processes
It is shown that the well-known problem of determining the probability of extinction in a simple branching process has a duality relation to the problem of determining that offspring distribution which is in a sense closest to the original one and for which the new process is subcritical (or critical). The latter problem is also considered with respect to various measures of distance.
Ann. Probab., Volume 9, Number 3 (1981), 498-503.
First available in Project Euclid: 19 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)
Feigin, Paul D.; Passy, Ury. The Geometric Programming Dual to the Extinction Probability Problem in Simple Branching Processes. Ann. Probab. 9 (1981), no. 3, 498--503. doi:10.1214/aop/1176994422. https://projecteuclid.org/euclid.aop/1176994422